Alert archive / Washington / Flash Flood Warnings in 2009

Flash Flood Warning 7, NWS Spokane, WA

August 6, 2009Ferry County, Lincoln County, Washington

NWS Spokane, WA issued this flash flood warning at Aug 6, 2009, 7:44 PM PDT for Ferry County, Lincoln County, Washington. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2009, 7:44 PM PDT (02:44 UTC)
Expired
Aug 6, 2009, 9:31 PM PDT
In force
107 min
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Flood severity
None

Counties Ferry County, WA, Lincoln County, WA

The radar

The Spokane radar (KOTX), 61 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 2.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2009-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 693 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2009-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
693 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
2018 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KOTX 070244
FFWOTX
WAC019-043-070445-
/O.NEW.KOTX.FF.W.0007.090807T0244Z-090807T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
744 PM PDT THU AUG 6 2009

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL LINCOLN COUNTY IN EAST CENTRAL WASHINGTON...
  EXTREME SOUTH CENTRAL FERRY COUNTY IN NORTHEAST WASHINGTON...

* UNTIL 945 PM PDT

* AT 740 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
1.5 TO 2.5 INCHES OF RAIN IN ONE HOUR JUST TO THE SOUTHWEST OF MILES 
IN FERRY COUNTY AND TO THE NORTH OF LINCOLN IN LINCOLN COUNTY. FLASH 
FLOODING FROM THIS THUNDERSTORM IS LIKELY OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4789 11834 4791 11831 4787 11824 4783 11836
      4782 11844 4782 11849 4788 11854 4791 11849
      4794 11836

$$

TOBIN
1 follow-up statement
000 
WGUS76 KOTX 070431
FFSOTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
931 PM PDT THU AUG 6 2009

WAC019-043-070439-
/O.CAN.KOTX.FF.W.0007.000000T0000Z-090807T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FERRY WA-LINCOLN WA-
931 PM PDT THU AUG 6 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL
LINCOLN AND EXTREME SOUTH CENTRAL FERRY COUNTIES...

THUNDERSTORMS WHICH PRODUCED LOCALLY HEAVY RAINS OVER EXTREME NORTH 
CENTRAL LINCOLN AND SOUTH CENTRAL FERRY COUNTIES...EARLIER THIS 
EVENING...HAVE MOVED OUT OF THE AREA. 


LAT...LON 4789 11834 4791 11831 4787 11824 4783 11836
      4782 11844 4782 11849 4788 11854 4791 11849
      4794 11836

$$

FX

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 4:57 PM PDT, 2 hours 47 minutes earlier.

Area forecast discussion, Aug 6, 4:57 PM PDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
457 PM PDT THU AUG 6 2009

.SYNOPSIS...
UNSTABLE AIR OVER THE REGION WILL ONCE AGAIN RESULT IN THE THREAT
OF THUNDERSTORMS FOR MOST LOCATIONS ESPECIALLY THIS AFTERNOON AND
EVENING. THE LOW WILL TRACK NORTHEAST TONIGHT AND FRIDAY RESULTING
IN WIDESPREAD RAIN OVER THE CENTRAL IDAHO PANHANDLE AND SOUTHEAST
WASHINGTON AND UNSEASONABLY COOL TEMPERATURES. THE LOW WILL EJECT
BY THE WEEKEND WITH DRIER WESTERLY FLOW DEVELOPING.

&&

.DISCUSSION...
TONIGHT...UPPER LEVEL LOW IS ALREADY MOVING INTO NORTHWEST NEVADA
THIS AFTERNOON. THE LOW WILL TRACK NORTHEAST OVERNIGHT ALONG THE
OREGON/IDAHO BORDER. MAIN CONCERN TONIGHT WILL ONCE AGAIN BE
THUNDERSTORMS. CONVECTION HAS BEEN FIRING OFF MOST OF THE DAY
ACROSS SOUTHWEST ID...AND HAS OVER THE LAST SEVERAL HOURS STARTED
ACROSS NORTHEASTERN OREGON. IN THE LAST HOUR WE HAVE STARTED
POPPING ACROSS NORTHERN WA AND IDAHO. EXPECT THIS CONVECTION TO MOVE
NORTH INTO SOUTHEAST WA AND CENTRAL ID PANHANDLE THIS EVENING.
MODELS HAVE NOT BEEN DOING THE GREATEST JOB IN DETECTING WHERE
EXACTLY THE CONVECTION WILL FIRE OFF. BUT FOR TONIGHT LOOKS LIKE
THE BEST INSTABILITY WILL STRETCH ACROSS NORTHERN WA INTO THE ID
PANHANDLE AND BLUE MOUNTAIN REGIONS. AS THE LOW TRACKS INTO IDAHO
BY FRIDAY MORNING MODELS ARE INDICATING REALLY GOOD WRAP AROUND
PRECIPITATION OCCURRING. MODELS HAVE BEEN CONSISTENT WITH THIS
IDEA AND THEREFORE HAVE MODERATE RAINFALL OCCURRING AFTER MIDNIGHT
FROM THE BLUE MTNS NORTHEAST TO MULLAN PASS. 0.25 TO 0.35 INCHES
OF PRECIP EXPECTED TO FALL ACROSS THESE AREAS OVERNIGHT.

FRIDAY THROUGH SATURDAY NIGHT...THE WRAP AROUND STRATIFORM
MODERATE PRECIP WILL CONTINUE THROUGH THE MORNING HOURS. BY
AFTERNOON MODELS INDICATING SOME INSTABILITY ACROSS THE NORTHEAST
MTNS...WHERE BREAKS OF SUNSHINE WILL ALLOW CUMULUS TO POP. THE
MAIN CONCERN FRIDAY WILL BE THAT WRAP AROUND PRECIP ACROSS THE
SOUTHEAST QUAD OF THE CWA...STRETCHING FROM THE BLUES TO PULLMAN
TO MULLAN PASS. BY THE TIME THE WRAP AROUND MOVES OUT OF THE
AREA...WE COULD BE TALKING 0.75 TO 1.25 INCHES...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE OF TOTAL LIQUID PRECIP FALLING. HAVE
THEREFORE DECIDED TO ISSUE A FLOOD WATCH FOR RISES IN SMALL
STREAMS AND RIVERS THROUGH FRIDAY EVENING. TEMPERATURES FRIDAY
WILL BE BELOW AVERAGE FOR THIS TIME OF THE YEAR. THERE WILL BE A
TIGHT TEMP GRADIENT BETWEEN CENTRAL WA AND THE ID PANHANDLE.
EASTERN WA AND NORTH ID WILL BE 10-20 DEGREES BELOW AVERAGE WHILE
CENTRAL WA WILL BE ABOUT 5-10 DEGREES BELOW AVERAGE. MANY LOCATIONS
STRETCHING FROM THE BLUES TO MULLAN PASS...WHERE THE STRATIFORM
PRECIP WILL FALL...WILL EXPERIENCE NEAR RECORD COLD HIGH
TEMPERATURES. SATURDAY AND SATURDAY NIGHT THE LOW WILL MOVE TO THE
EAST WITH PRECIP DECREASING ACROSS ALL AREAS. TEMPERATURES WILL BE
ON THE INCREASE...BUT STILL AT OR SLIGHTLY BELOW AVERAGE.  /NISBET

SUNDAY THROUGH THURSDAY...THE MODELS ARE COMING A BIT BETTER IN
LINE...BUT STILL SHOW SOME DISCREPANCIES IN TIMING OF INDIVIDUAL
DISTURBANCES. SUFFICE IT TO SAY CONFIDENCE IN THE FORECAST THROUGH
THIS TIME PERIOD IS ONLY MODERATE.

ON SUNDAY AND EARLY MONDAY THE NORTHWEST WILL BE IN SOUTHWEST-
WESTERLY FLOW AS WEAK HIGH PRESSURE BUILDS INTO THE REGION AHEAD
OF THE NEXT FAST MOVING DISTURBANCE. THIS WILL BRING A FEW
MOUNTAIN SHOWERS AND TEMPERATURES CREEPING BACK TOWARD NORMAL. BY
MONDAY NIGHT THE MODELS BEGIN TO DIVERGE A BIT. THE GFS IS
FLATTER WITH BRINGING IN THE TROUGH...MAINLY BECAUSE A SECONDARY
SHORT WAVE WRAPPING AROUND THE LOW SLOWS DOWN THE FORWARD
MOVEMENT. THE ECMWF IS A LITTLE SLOWER THAN PREVIOUS RUNS BUT
STILL 6-12 HOURS AHEAD OF THE GFS AND THE GEMS LOOKS LIKE A HAPPY
MEDIUM. UPPER LOWS THIS TIME OF YEAR TYPICALLY GET SHEARED APART
AND PUSHED INTO BRITISH COLUMBIA AND THIS INDEED APPEARS THE WAY
THE MODELS ARE TRENDING. AS SUCH EXPECT A CHANCE OF PRECIPITATION
BEGINNING ALONG THE NORTH CASCADES BY LATE DAY MONDAY...THEN
PUSHING EAST ACROSS THE NORTHERN MOUNTAINS ON TUESDAY AND
WEDNESDAY. SOME INSTABILITY SHOWS UP ALONG THE CANADIAN BORDER...BUT
IS NOT OVERLY IMPRESSIVE. EXPECT ANY CONVECTION TO FIRE MAINLY
ALONG THE HIGHER TERRAIN...BEFORE MOVING OFF THE MOUNTAINS AS
SHOWERS. TEMPERATURES WILL REMAIN VERY NEAR SEASONAL NORMALS.
/TOBIN

&&

.AVIATION...
VFR CONDITIONS AT MOST TAF SITES...EXCEPT DETERIORATING CEILINGS
FROM THE BLUES THROUGH THE CENTRAL PANHANDLE...INCLUDING KLWS/KPUW.
DEEPENING MOISTURE WITH APPROACHING LOW WILL BRING SCT SHOWERS
AND THUNDERSTORMS TO MUCH OF THE INLAND NW...SOME OF WHICH BE STRONG
WITH GUSTY WINDS AND SMALL HAIL AND HEAVY RAIN. MAIN EXCEPTION IS
NEAR IN THE DEEPER BASIN AND KEAT/KMWH WHICH WILL ONLY SEE A SLIGHT
CHANCE. AFTER 03-07Z THE RISK FOR HEAVIER THUNDERSTORMS WANES...BUT
STEADIER RAIN WITH LOWERING CIGS ARE EXPECTED TO INCREASE BETWEEN
04-10Z FROM THE BLUES TO THE CENTRAL PANHANDLE. MVFR/LCL IFR CIGS
AND VIS ARE POSSIBLE AROUND THESE LOCALES...INCLUDING KPUW/KLWS.
SUCH CIGS WILL BORDER THE KCOE/KSFF/KGEG TAF SITE...WITH VFR/ISOLD
MVFR CIGS POSSIBLE. /JCOTE

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        60  70  53  78  56  81 /  50  60  40  20  10  10
COEUR DALENE  58  64  53  76  54  81 /  60  70  60  20  20  10
PULLMAN        54  63  52  76  49  80 /  70  70  60  20  10  10
LEWISTON       60  68  59  82  58  86 /  90  80  60  20  10  10
COLVILLE       62  80  51  81  53  87 /  40  20  40  20  10  10
SANDPOINT      60  70  53  73  51  74 /  50  70  60  40  30  10
KELLOGG        58  59  52  73  53  79 /  70  80  60  40  40  10
MOSES LAKE     66  85  57  87  56  85 /  20  20  10   0   0   0
WENATCHEE      64  83  60  85  61  86 /  20  10  10   0  10  10
OMAK           65  90  58  89  57  87 /  30  10  10  10  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...FLOOD WATCH THROUGH FRIDAY EVENING FOR CENTRAL PANHANDLE
     MOUNTAINS...LEWIS AND SOUTHERN NEZ PERCE COUNTIES...
     LEWISTON AREA.

WA...FLOOD WATCH THROUGH FRIDAY EVENING FOR LOWER GARFIELD AND ASOTIN
     COUNTIES...NORTHEAST BLUE MOUNTAINS.

     RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR LOWER GARFIELD
     AND ASOTIN COUNTIES...NORTHEAST BLUE MOUNTAINS.

&&
Hazardous weather outlook, Aug 6, 3:51 PM PDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
351 PM PDT THU AUG 6 2009

IDZ004-026-027-WAZ031-032-071400-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-
351 PM PDT THU AUG 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY THROUGH THE
EVENING OVER PORTIONS OF THE IDAHO PANHANDLE AS WELL AS PORTIONS
OF EXTREME SOUTHEAST WASHINGTON. BY LATE TONIGHT...A BAND OF
MODERATE TO HEAVY RAIN WILL DEVELOP FROM SOUTHEAST WASHINGTON
THROUGH THE IDAHO PANHANDLE AND LINGER THROUGH FRIDAY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BY FRIDAY EVENING...RAIN AMOUNTS AS HIGH AS ONE TO TWO INCHES WILL BE
POSSIBLE OVER THE NORTHEAST BLUES...CAMAS PRAIRIE...AND THE
CENTRAL AND SOUTHERN IDAHO PANHANDLE. FLOODING IS NOT ANTICIPATED
ON LARGER RIVERS...BUT RAPID RISES ON SMALL STREAMS WILL BE
POSSIBLE.

IDZ001>003-WAZ033>038-041>044-071400-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
351 PM PDT THU AUG 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FOR THE MOUNTAINS OF NORTHEAST WASHINGTON AND FAR NORTHERN
IDAHO...SCATTERED THUNDERSTORMS WILL CAUSE BRIEF HEAVY RAIN AND
CLOUD TO GROUND LIGHTNING. BRIEF HAIL WILL ALSO BE POSSIBLE WITH
SOME OF THE STRONGER CELLS.

FOR THE CASCADES...ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH
EARLY THIS EVENING. LIGHTNING AND LOCALLY GUSTY WINDS WILL BE THE
PRIMARY HAZARDS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 6, 1:50 PM PDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
150 PM PDT THU AUG 6 2009

IDZ001-004-062115-
BONNER ID-SHOSHONE ID-KOOTENAI ID-
150 PM PDT THU AUG 6 2009

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO
  NORTHWESTERN SHOSHONE COUNTY IN THE PANHANDLE OF IDAHO
  EXTREME SOUTH CENTRAL BONNER COUNTY IN THE PANHANDLE OF IDAHO

UNTIL 215 PM PDT

AT 146 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF PINEHURST  THIS STORM WAS
NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN SHOSHONE COUNTY...
  RURAL EASTERN KOOTENAI COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4769 11621 4768 11656 4794 11645 4800 11616
TIME...MOT...LOC 2050Z 009DEG 2KT 4771 11635

TOBIN
Special weather statement, Aug 6, 3:48 PM PDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
348 PM PDT THU AUG 6 2009

IDZ001-WAZ037-062315-
BONNER ID-BOUNDARY ID-PEND OREILLE WA-
348 PM PDT THU AUG 6 2009

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PEND OREILLE COUNTY IN NORTHEAST WASHINGTON
  WEST CENTRAL BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO
  NORTHWESTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO

UNTIL 415 PM PDT

AT 347 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF NORDMAN. THIS STORM WAS MOVING
VERY SLOWLY TO THE SOUTHWEST AT LESS THAN 10 MPH AND WILL BE NEAR
COOLIN BY 415 PM PDT.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4886 11698 4882 11677 4862 11666 4845 11690
      4857 11739 4892 11721
TIME...MOT...LOC 2247Z 265DEG 1KT 4877 11699

TOBIN
Special weather statement, Aug 6, 4:12 PM PDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
412 PM PDT THU AUG 6 2009

IDZ027-WAZ032-070000-
LEWIS ID-NEZ PERCE ID-ASOTIN WA-
412 PM PDT THU AUG 6 2009

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO
  EXTREME SOUTHWESTERN LEWIS COUNTY IN NORTH CENTRAL IDAHO
  EAST CENTRAL ASOTIN COUNTY IN SOUTHEAST WASHINGTON

UNTIL 500 PM PDT

AT 411 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF WINCHESTER. THIS STORM WAS
MOVING NORTH-NORTHWEST AT LESS THAN 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN NEZ PERCE COUNTY...
  RURAL EASTERN ASOTIN COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4600 11689 4628 11711 4632 11690 4632 11678
      4632 11677 4611 11668
TIME...MOT...LOC 2312Z 045DEG 2KT 4610 11683

TOBIN
Special weather statement, Aug 6, 4:35 PM PDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
435 PM PDT THU AUG 6 2009

WAZ037-070015-
STEVENS WA-
435 PM PDT THU AUG 6 2009

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL STEVENS COUNTY IN NORTHEAST WASHINGTON

UNTIL 515 PM PDT

AT 433 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF CHEWELAH..MOVING SOUTH AT 25
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   ARDEN...ADDY AND CHEWELAH.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4869 11781 4857 11751 4814 11757 4827 11807
TIME...MOT...LOC 2333Z 019DEG 26KT 4840 11778

TOBIN
Special weather statement, Aug 6, 5:20 PM PDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
520 PM PDT THU AUG 6 2009

WAZ037-070100-
STEVENS WA-
520 PM PDT THU AUG 6 2009

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN STEVENS COUNTY IN NORTHEAST WASHINGTON

UNTIL 600 PM PDT

AT 516 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF CHEWELAH..MOVING SOUTHWEST
AT 5-10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   THIS STORM WILL REMAIN IN RURAL AREAS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4802 11794 4813 11819 4844 11790 4833 11766
TIME...MOT...LOC 0017Z 045DEG 6KT 4832 11785

TOBIN
Special weather statement, Aug 6, 6:19 PM PDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
619 PM PDT THU AUG 6 2009

WAZ035>038-070200-
FERRY WA-STEVENS WA-LINCOLN WA-
619 PM PDT THU AUG 6 2009

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL LINCOLN COUNTY IN EAST CENTRAL WASHINGTON
  SOUTHWESTERN STEVENS COUNTY IN NORTHEAST WASHINGTON
  SOUTHEASTERN FERRY COUNTY IN NORTHEAST WASHINGTON

UNTIL 700 PM PDT

AT 616 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF WELLPINIT..MOVING SOUTHWEST
AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  FRUITLAND AND CEDONIA  IN RURAL SOUTHWESTERN STEVENS COUNTY...
  RURAL SOUTHEASTERN FERRY COUNTY...
  MILES AND LINCOLN IN RURAL NORTHERN LINCOLN COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4774 11836 4787 11864 4821 11826 4812 11798
TIME...MOT...LOC 0117Z 045DEG 8KT 4807 11820

TOBIN

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 5:20 PM PDTSpecial Weather StatementOTXStevens40 min
Aug 6, 6:19 PM PDTSpecial Weather StatementOTXLincoln41 min
Aug 6, 6:34 PM PDTAreal Flood AdvisoryOTXStevens3 hr

Nearby

Flash Flood Warnings in Washington, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.